Alert archive / Oklahoma / Tornado Warnings in 2025

Tornado Warning 3, NWS Norman, OK

March 3, 2025Custer County, Washita County, Oklahoma

NWS Norman, OK issued this tornado warning at Mar 3, 2025, 10:32 PM CST for Custer County, Washita County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 3, 2025, 10:32 PM CST (04:32 UTC)
Expired
Mar 3, 2025, 11:00 PM CST
In force
28 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.25 in

Counties Custer County, OK, Washita County, OK

The radar

The Altus AFB radar (KFDR), 113 km from the middle of the area, began a volume at 04:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 3, 9:33 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2025-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2025-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 534 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-433 J/kg
Mixed-layer LCL
522 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
534 m²/s²
0-3 km storm-relative helicity
486 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

285 
WFUS54 KOUN 040432
TOROUN
OKC039-149-040500-
/O.NEW.KOUN.TO.W.0003.250304T0432Z-250304T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
1032 PM CST Mon Mar 3 2025

The National Weather Service in Norman has issued a

* Tornado Warning for...
  Northern Washita County in western Oklahoma...
  South central Custer County in western Oklahoma...

* Until 1100 PM CST.

* At 1032 PM CST, a severe thunderstorm capable of producing a
  tornado was located near Burns Flat, moving northeast at 40 mph.

  HAZARD...Tornado and half dollar size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Corn, Bessie, Clinton, Burns Flat, and Dill City.

This includes Interstate 40 between mile markers 60 and 73.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3527 9922 3538 9925 3560 9887 3535 9876
TIME...MOT...LOC 0432Z 243DEG 36KT 3534 9917 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

Meister
1 follow-up statement
883 
WWUS54 KOUN 040444
SVSOUN

Severe Weather Statement
National Weather Service Norman OK
1044 PM CST Mon Mar 3 2025

OKC039-149-040500-
/O.CON.KOUN.TO.W.0003.000000T0000Z-250304T0500Z/
Washita OK-Custer OK-
1044 PM CST Mon Mar 3 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CST FOR
NORTHEASTERN WASHITA AND SOUTH CENTRAL CUSTER COUNTIES...

At 1043 PM CST, a severe thunderstorm capable of producing a tornado
was located near Bessie, moving northeast at 45 mph.

HAZARD...Tornado and half dollar size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Corn, Clinton, and Bessie.

This includes Interstate 40 between mile markers 60 and 73.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a storm shelter, safe room, or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.

&&

LAT...LON 3531 9908 3543 9917 3560 9887 3537 9877
TIME...MOT...LOC 0443Z 243DEG 39KT 3538 9904 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.25 IN

$$

MDU

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Mar 3, 5:42 PM CST, 4 hours 50 minutes earlier. Its key messages:

  • Updated at 518 PM CST Mon Mar 3 2025
  • Severe storms likely late tonight into Tuesday morning.
  • Strong damaging wind gusts possible Tuesday afternoon and evening across western Oklahoma/northern Texas.
  • Elevated to near critical fire weather conditions on Tuesday.
Area forecast discussion, Mar 3, 5:42 PM CST, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Norman OK
542 PM CST Mon Mar 3 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 518 PM CST Mon Mar 3 2025

- Severe storms likely late tonight into Tuesday morning.

- Strong damaging wind gusts possible Tuesday afternoon and
  evening across western Oklahoma/northern Texas.

- Elevated to near critical fire weather conditions on Tuesday.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 249 PM CST Mon Mar 3 2025

Thunderstorms and severe storms are likely late this evening and
overnight. The overall scenario still looks the same with the
expectation that a line of storms will develop quickly late this
evening, most likely around 10 PM or 11 PM across western Oklahoma
and into western north Texas. This line will advance eastward with
overnight with the potential of severe thunderstorms, mainly
strong thunderstorm winds and the potential of quarters to golf
ball size hail. As the SPC discussed in their late morning update
to the convective outlook, higher surface moisture is spreading
north into the area which can contribute to increased low-level
instability which led to the upgrade to Enhanced Risk of severe
storms overnight.

Initially, the projected orientation of the line of storms is not
ideal for QLCS (quasi- linear convective system) tornadoes, but
there is definite potential for the line to become better oriented
to the wind shear vector with time and the low- level wind shear
is still sufficient that we will be watching for the potential of
QLCS tornadoes as the line advances east. It will be good for
people to have multiple ways to receive weather warnings overnight
while they sleep.

The line of storms will likely be exiting the area around or a
little after sunrise.

&&

.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 249 PM CST Mon Mar 3 2025

As the storm system that is responsible for tonight's storms moves
toward the area, a surface low deepens to below 990 mb and moves
across Kansas or northern Oklahoma. Very strong winds are expected
Tuesday in response to the increasing pressure gradient over the
area with the deepening surface low. We will keep the High Wind
Watch in the west right now as the wind gusts in the forecast
grids are expected to be near 50 knots, and will let the overnight
shift decide if a High Wind Warning or Wind Advisory is most
appropriate for Tuesday. Farther east, we have expanded the Wind
Advisory that is out to include all of the forecast area that is
not in the High Wind Watch.

With the strong winds, wildfire weather conditions will be
elevated, but will also be moderated by (a) that forecast
relative humidity is not expected to be too low (generally the
afternoon minimum RH is forecast to be above 30 percent), and (b)
any wetting rains from the overnight squall line to make
vegetation and fuels less prone to easily burn. Given the
expectations of where rain is most likely overnight, the area of
concern for fire weather conditions Tuesday afternoon would
primarily be across far western sections of Oklahoma and north
Texas where the potential of storms is lower Monday night/Tuesday
morning.

As moisture wraps around the storm system, there will be the
potential of some showers across northern Oklahoma on Tuesday
afternoon, but these should be relatively light.

&&

.LONG TERM...
(Thursday through Sunday)
Issued at 259 AM CST Mon Mar 3 2025

At least elevated fire weather conditions will remain possible
through the end of the week. Cooler temperatures (50s and 60s) are
expected into the weekend, with precipitation chances returning
early in the weekend.

Bunker

&&

.AVIATION...
(00Z TAFS)
Issued at 518 PM CST Mon Mar 3 2025

Stratus will maintain IFR conditions across terminals KOKC & KOUN
through 07Z with ceilings finally improving to VFR conditions by
20Z. MVFR conditions currently across terminals KPNC, KSWO, and
KDUA are expected to lower to IFR conditions by 03Z and not
improve to VFR conditions until 15Z. All of our remaining
terminals across western Oklahoma and northern Texas will remain
under VFR conditions at least through 02Z as KLAW & KSPS will
reduce to MVFR to near IFR conditions. A large synoptic storms
system will be moving through tonight eventually pushing a strong
cold front & dryline across our area affecting all terminals. The
timing of the storms would be between 05-12Z with a potential of
severe storms with large hail, damaging winds, and a potential of
a tornado. Will see visibilities briefly reduce in heavy rain
should any storm cells pass over our terminals. After 18Z, the
cold front will be pushing through veering winds out of the
northwest behind the front. Expect very windy conditions behind
the front across all our terminals with sustained wind speeds at
25-35 kts and 35-55 kt gusts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  50  62  34  52 /  90  30  20   0
Hobart OK         43  60  33  57 /  80  20   0   0
Wichita Falls TX  49  64  37  59 /  90  10   0   0
Gage OK           38  54  28  55 /  30  30  10   0
Ponca City OK     51  64  32  51 /  90  40  50   0
Durant OK         55  67  38  55 / 100  70   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...High Wind Watch from Tuesday morning through Tuesday evening for
     OKZ004-005-009-010-014>016-021-022-033>038-044.

     Wind Advisory from 11 AM Tuesday to 6 AM CST Wednesday for
     OKZ006>008-011>013-017>020-023>032-039>043-045>048-050>052.

TX...High Wind Watch from Tuesday morning through Tuesday evening for
     TXZ083>089.

     Wind Advisory from 11 AM Tuesday to 6 AM CST Wednesday for
     TXZ090.

&&

NEAR TERM...26
SHORT TERM...26
LONG TERM....13
AVIATION...68

In the hours before

Local storm report, Mar 3, 9:52 PM CST, 40 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
952 PM CST Mon Mar 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0944 PM     Hail             2 N Moorewood           35.77N 99.36W
03/03/2025  E1.00 Inch       Custer             OK   Emergency Mngr

&&

JP
Local storm report, Mar 3, 9:53 PM CST, 39 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
953 PM CST Mon Mar 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     Hail             6 S Hammon              35.55N 99.38W
03/03/2025  E1.00 Inch       Roger Mills        OK   Emergency Mngr

&&

JP
Special weather statement, Mar 3, 9:55 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Norman OK
955 PM CST Mon Mar 3 2025

OKZ033>036-TXZ083-040430-
Harmon OK-Kiowa OK-Greer OK-Jackson OK-Hardeman TX-
955 PM CST Mon Mar 3 2025

...Strong thunderstorms will impact portions of west central Jackson,
northwestern Kiowa, Harmon, Greer and northwestern Hardeman Counties
through 1030 PM CST...

At 955 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northwest of Willow to 7 miles north of
Kirkland. Movement was east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Brinkman, Willow, Gould, Hollis, Mangum, Vinson, McKnight, McQueen,
and Granite.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3483 10000 3503 9986 3503 9978 3512 9978
      3512 9920 3442 9985 3441 10000
TIME...MOT...LOC 0355Z 276DEG 20KT 3511 9957 3450 10008

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Meister
Special weather statement, Mar 3, 10:15 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Norman OK
1015 PM CST Mon Mar 3 2025

OKZ005-006-011-015-017-040445-
Major OK-Alfalfa OK-Dewey OK-Woods OK-Blaine OK-
1015 PM CST Mon Mar 3 2025

...Strong thunderstorms will impact portions of southeastern Woods,
southern Alfalfa, northwestern Blaine, eastern Dewey and Major
Counties through 1045 PM CST...

At 1015 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Dacoma to 5 miles north of
Putnam. Movement was northeast at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Putnam, Canton Lake, Carmen, Hucmac, Taloga, Oakwood, Orion,
Longdale, Chester, Lambert, Fairview, Dacoma, Hopeton, Aline,
Seiling, Eagle City, Orienta, Helena, Jet, and Cleo Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3582 9863 3581 9916 3616 9899 3616 9896
      3624 9896 3673 9872 3673 9811
TIME...MOT...LOC 0415Z 229DEG 54KT 3657 9859 3594 9898

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ungar
Local storm report, Mar 3, 10:32 PM CST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
1032 PM CST Mon Mar 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     Tstm Wnd Gst     6 SSE Eagle City        35.85N 98.54W
03/03/2025  M59 MPH          Blaine             OK   Mesonet

&&

JP

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 9:23 PM CSTSevere Thunderstorm WarningOUNBeckham, Custer, Dewey, Roger Mills, Washita52 min
Mar 3, 9:44 PM CSTSevere Thunderstorm WarningOUNMajor, Woods, Woodward31 min
Mar 3, 9:55 PM CSTSpecial Weather StatementOUNGreer, Harmon35 min
Mar 3, 10:10 PM CSTSevere Thunderstorm WarningOUNBeckham, Custer, Roger Mills, Washita50 min
Mar 3, 10:12 PM CSTSevere Thunderstorm WarningOUNGreer, Harmon, Jackson, Kiowa48 min
Mar 3, 10:15 PM CSTSpecial Weather StatementOUNAlfalfa, Dewey, Major30 min
Mar 3, 10:31 PM CSTTornado WarningOUNBlaine, Custer, Dewey44 min
Mar 3, 10:55 PM CSTSevere Thunderstorm WarningOUNBeckham, Blaine, Caddo, Custer, Greer, Harmon and 3 more50 min
Mar 3, 11:07 PM CSTTornado WarningOUNBlaine, Kingfisher23 min
Mar 3, 11:23 PM CSTSpecial Weather StatementOUNGarfield37 min
Mar 3, 11:30 PM CSTSevere Thunderstorm Warning Considerable damage threatOUNBlaine, Garfield, Kingfisher, Major30 min
Mar 3, 11:45 PM CSTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Comanche, Custer, Jackson and 3 more45 min
Mar 3, 11:58 PM CSTSpecial Weather StatementOUNKay, Kingfisher, Noble32 min
Mar 4, 12:29 AM CSTSevere Thunderstorm WarningOUNBlaine, Caddo, Canadian, Grady, Kiowa, Washita19 min
Mar 4, 12:30 AM CSTSpecial Weather StatementOUNKingfisher, Noble30 min
Mar 4, 12:49 AM CSTSpecial Weather StatementOUNCaddo, Canadian, Grady26 min
Mar 4, 12:59 AM CSTSpecial Weather StatementOUNKingfisher, Logan, Noble31 min
Mar 4, 1:13 AM CSTSpecial Weather StatementOUNCanadian, Grady32 min
Mar 4, 1:29 AM CSTSpecial Weather StatementOUNLogan, Noble31 min
Mar 4, 1:32 AM CSTHigh Wind WarningOUNBeckham, Comanche, Cotton, Custer, Dewey, Ellis and 10 more22 hr
Mar 4, 1:46 AM CSTSpecial Weather StatementOUNOklahoma29 min
Mar 4, 1:53 AM CSTSpecial Weather StatementOUNPayne37 min
Mar 4, 2:09 AM CSTSpecial Weather StatementOUNCleveland, Lincoln, Oklahoma36 min
Mar 4, 2:29 AM CSTSpecial Weather StatementOUNPayne31 min
Mar 4, 2:43 AM CSTSpecial Weather StatementOUNLincoln17 min
Mar 4, 2:57 AM CSTSpecial Weather StatementOUNJefferson33 min
Mar 4, 3:17 AM CSTSevere Thunderstorm WarningOUNJefferson, Stephens43 min
Mar 4, 3:58 AM CSTSevere Thunderstorm WarningOUNCarter, Garvin, Jefferson, Love, Murray, Stephens47 min
Mar 4, 4:42 AM CSTSevere Thunderstorm WarningOUNCarter, Garvin, Johnston, Love, Marshall, Murray and 1 more48 min
Mar 4, 4:59 AM CSTTornado WarningOUNJohnston, Murray, Pontotoc31 min
Mar 4, 5:13 AM CSTTornado WarningOUNPontotoc32 min
Mar 4, 5:17 AM CSTSevere Thunderstorm Warning Considerable damage threatOUNAtoka, Coal, Hughes, Johnston, Marshall, Pontotoc and 1 more43 min
Mar 4, 5:30 AM CSTTornado WarningOUNHughes30 min
Mar 4, 5:44 AM CSTSpecial Weather StatementOUNAtoka, Bryan31 min
Mar 4, 5:48 AM CSTTornado WarningOUNHughes27 min
Mar 4, 5:50 AM CSTTornado WarningOUNAtoka, Coal25 min
Mar 4, 5:53 AM CSTSevere Thunderstorm Warning Considerable damage threatOUNAtoka, Bryan, Coal, Hughes52 min
Mar 4, 6:04 AM CSTTornado WarningOUNAtoka26 min
Mar 4, 6:12 AM CSTTornado WarningOUNAtoka18 min
Mar 4, 6:23 AM CSTTornado WarningOUNAtoka22 min

Nearby

Tornado Warnings in Oklahoma, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.